MAUDE Adverse Event Report: EXACTECH, INC. MDLR CNLTD TRIDRV DRVR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

EXACTECH, INC. MDLR CNLTD TRIDRV DRVR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 315-25-00
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section h10: (h3) pending evaluation.
 
Event or Problem Description
It was reported that during surgical use on a male patient, the surgeon was reaming the glenoid, the spring inside the tri drive head snapped, resulting in it no longer being able to hold onto/connect to the reamer.There was no evidence of inappropriate use.There was a spare so it did not impact the operation.No parts or pieces fell into the patient wound site.No surgical delay/prolongation.Unable to obtain x-rays.Device is returning.
 
Additional Manufacturer Narrative
Section h10: (h3) the broken cannulated tri-driver reported was likely the result of the retaining ring responsible for maintaining assembly of the sleeve on the tri-driver shaft becoming deformed as a result of the sleeve being held stationary while reaming or the sleeve being obstructed by soft tissue or bone.Section h11: *the following sections have corrected information: (h6) component code: 943, ring.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: d8, e2, e3, g1.The following sections were corrected: d4: lot number, g4: 510k, h6.The broken cannulated tri-driver reported was likely the result of the retaining ring responsible for maintaining assembly of the sleeve on the tri-driver shaft becoming deformed as a result of the sleeve being held stationary while reaming or the sleeve being obstructed by soft tissue or bone.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: g4:510k k042021, k093430 the broken cannulated tri-driver reported was likely the result of the retaining ring responsible for maintaining assembly of the sleeve on the tri-driver shaft becoming deformed as a result of the sleeve being held stationary while reaming or the sleeve being obstructed by soft tissue or bone.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
MDLR CNLTD TRIDRV DRVR
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 ct
gaiensville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville, FL 32653
3523771140
MDR Report Key17641445
Report Number1038671-2023-02074
Device Sequence Number5970676
Product Code LXH
UDI-Device Identifier10885862085313
UDI-Public10885862085313
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K042021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number315-25-00
Device Lot Number68107013
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2023
Supplement Date Received by Manufacturer12/04/2023
03/06/2025
03/06/2025
Initial Report FDA Received Date08/29/2023
Supplement Report FDA Received Date12/19/2023
03/07/2025
03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Patient SexMale